MAUDE Adverse Event Report: MEDIVATORS DSD EDGE; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS DSD EDGE; AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Codes Contamination (1120); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A facility reported a black substance appeared in both basins of their dsd edge automated endoscope re-processor (aer) after completion of a reprocessing cycle.There is potential for patient exposure to the black substance during endoscopy procedures.Medivators field service engineer (fse) evaluated the aer and performed a preventative maintenance (pm) service as requested by the facility.It was determined that the source of the black substance was due to degradation of the disinfectant pumps from extended exposure to the high-level disinfectant.Medivators recommends replacing these pumps at least annually as part of routine preventative maintenance.The facility's biomedical technician reported he was unaware when the last pm was performed on the aer.The facility does not have a service contract with medivators and the aer is normally serviced by the facility's biomedical technicians.Per medivators dsd edge user manual, it is the responsibility of the facility to ensure proper servicing is performed on the aer.The facility reported that their biomedical technicians will perform pm services on the aer in the future.It is unknown if the endoscopes potentially exposed to the black substance were used in patient procedures.There have been no reports of patient harm.This complaint will continue being monitored in medivators complaint handling system.
 
Event or Problem Description
A facility reported a black substance appeared in both basins of their dsd edge automated endoscope re-processor (aer) after completion of a reprocessing cycle.There is potential for patient exposure to the black substance during endoscopy procedures.

Brand Name
DSD EDGE
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key8387951
Report Number2150060-2019-00021
Device Sequence Number16704841
Product Code FEB
UDI-Device Identifier00677964046674
UDI-Public00677964046674
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K092387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2019
Initial Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;